Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 11, NWS Lubbock, TX

March 24, 201712 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 24, 2017, 4:49 AM CDT for 12 counties in Texas. It took effect at Mar 24, 2017, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 4:49 AM CDT (09:49 UTC)
In effect from
Mar 24, 2017, 11:00 AM CDT
Expired
Mar 24, 2017, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS74 KLUB 240949
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
449 AM CDT Fri Mar 24 2017

TXZ021>025-027>031-242100-
/O.UPG.KLUB.HW.A.0003.170324T1600Z-170325T0000Z/
/O.NEW.KLUB.HW.W.0003.170324T1600Z-170325T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, 
Olton, Plainview, Cedar Hill, Matador, and Roaring Springs
449 AM CDT Fri Mar 24 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect from 11 AM this morning to 7 PM CDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Winds will increase again by late morning and 
  continue through the afternoon hours. 

* WINDS...Becoming westerly and then northwesterly and increasing
  to 40 to 45 mph with gusts to 60 mph from late morning through
  afternoon. 

* IMPACTS...Driving will become difficult for high profile and 
  compact vehicles. Blowing dust is likely near open fields and 
  construction sites which may drastically reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ034-035-242100-
/O.NEW.KLUB.HW.W.0003.170324T1600Z-170325T0000Z/
Hockley-Lubbock-
Including the cities of Levelland and Lubbock
449 AM CDT Fri Mar 24 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect from 11 AM this morning to 7 PM CDT
this evening. 

* TIMING...Winds will increase again by late morning and 
  continue through the afternoon hours. 

* WINDS...Becoming westerly and then northwesterly and increasing
  to 40 to 45 mph with gusts to 60 mph from late morning through
  afternoon. 

* IMPACTS...Driving will become difficult for high profile and 
  compact vehicles. Blowing dust is likely near open fields and 
  construction sites which may drastically reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ026-032-242100-
/O.UPG.KLUB.HW.A.0003.170324T1600Z-170325T0000Z/
/O.NEW.KLUB.WI.Y.0011.170324T1600Z-170325T0000Z/
Childress-Cottle-
Including the cities of Childress, Paducah, and Hackberry
449 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM CDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Winds will increase again by late morning and 
  continue through the afternoon hours. 

* WINDS...Becoming westerly and then northwesterly and increasing
  to 30 to 40 mph with gusts to 50 mph from late morning through
  afternoon. 

* IMPACTS...Driving will become difficult for high profile and 
  compact vehicles. Blowing dust is likely near open fields and 
  construction sites which may drastically reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ033-036>044-242100-
/O.NEW.KLUB.WI.Y.0011.170324T1600Z-170325T0000Z/
Cochran-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent-
Stonewall-
Including the cities of Morton, Ralls, Crosbyton, Lorenzo, Spur, 
Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, 
Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont
449 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM CDT
this evening. 

* TIMING...Winds will increase again by late morning and 
  continue through the afternoon hours. 

* WINDS...Becoming westerly and then northwesterly and increasing
  to 30 to 40 mph with gusts to 50 mph from late morning through
  afternoon. 

* IMPACTS...Driving will become difficult for high profile and 
  compact vehicles. Blowing dust is likely near open fields and 
  construction sites which may drastically reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
2 follow-up statements
092 
WWUS74 KLUB 241829 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
129 PM CDT Fri Mar 24 2017

TXZ021>025-027>031-034-035-250000-
/O.CON.KLUB.HW.W.0003.000000T0000Z-170325T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley-
Hockley-Lubbock-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, 
Olton, Plainview, Cedar Hill, Matador, Roaring Springs, 
Levelland, and Lubbock
129 PM CDT Fri Mar 24 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...West to northwest at 35 to 45 mph with some gusts near 
  60 mph.

* IMPACTS...Driving will be very difficult for high profile and compact
  vehicles. Blowing dust near open fields and construction sites 
  will reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ026-032-033-036>044-250000-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-170325T0000Z/
Childress-Cottle-Cochran-Crosby-Dickens-King-Yoakum-Terry-Lynn-
Garza-Kent-Stonewall-
Including the cities of Childress, Paducah, Hackberry, Morton, 
Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, 
Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, 
Graham, Post, Jayton, and Aspermont
129 PM CDT Fri Mar 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...West to northwest at 25 to 35 mph with some gusts to 50
  mph.

* IMPACTS...Driving will be difficult for high profile and compact
  vehicles. Blowing dust near open fields and construction sites 
  will reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
876 
WWUS74 KLUB 242357
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
657 PM CDT Fri Mar 24 2017

TXZ021>025-027>031-034-035-250100-
/O.EXP.KLUB.HW.W.0003.000000T0000Z-170325T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley-
Hockley-Lubbock-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, 
Olton, Plainview, Cedar Hill, Matador, Roaring Springs, 
Levelland, and Lubbock
657 PM CDT Fri Mar 24 2017

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds are decreasing across the area and no longer pose a threat
to property. However, the northwest winds will remain gusty 
through about 8 or 9 pm.

$$

TXZ026-032-033-036>044-250100-
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-170325T0000Z/
Childress-Cottle-Cochran-Crosby-Dickens-King-Yoakum-Terry-Lynn-
Garza-Kent-Stonewall-
Including the cities of Childress, Paducah, Hackberry, Morton, 
Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, 
Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, 
Graham, Post, Jayton, and Aspermont
657 PM CDT Fri Mar 24 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Gusty northwest winds will continue to decrease through the
evening, but will remain breezy through 8 or 9 pm.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 4:26 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 24, 4:26 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
426 AM CDT Fri Mar 24 2017

.SHORT TERM...
The same system that got us with winds and thunderstorms yesterday
has not shown the last of itself yet. This very wound up system will
move southeast across the Texas Panhandle today bringing very strong
winds again although from the west or northwest for today. Deep
mixing to around 700mb will occur today. Winds at this level are
progged to be around 55 to 60kt extending from northeast New Mexico
into the South Plains. This will lead to the strongest winds in the
southwestern Texas Panhandle into the central South Plains. In
general, MOS guidance performed well yesterday with the winds which
boosts confidence in the MOS wind forecasts for today. This will
lead to fairly widespread high winds with advisory level winds
elsewhere. Moisture will wrap around the low today. However, this
will likely only create mid level cloud cover. It could also hamper
some of the aforementioned atmospheric mixing across the
southwestern Texas Panhandle. A break from the heat will finally
occur today with temperatures around seasonal averages.

.LONG TERM...
A progressive wave pattern will continue with an upper ridge
Saturday followed by a vigorous though less closed off upper
trough passing Sunday. Flow will amplify and slow next week with
a western U.S. trough developing, sending our way a deepening low
pressure system along with increasing rain and thunder chances
by the middle of next week.

Saturday morning will see lingering northwest flow, and perhaps
still some breezy conditions especially eastern areas, before an
upper ridge moves overhead. Saturday should turn into an
excellent day with temperatures returning slightly above normal.
Winds will return Sunday as the next trough steers to the north,
and a mid and lower level wind maximum appears to favor the
southern South Plains. Wind speeds appear mostly in the 20 to 30
mph range but wouldn't be surprised if the winds trend higher.
Moisture return as noted previously appears almost non- existent.
Yet warmer temperatures Sunday will be short-lived as a cold front
slides southward late in the day. Monday will see another upper
ridge passing, relaxed height and pressure gradients, and slightly
cooler temperatures.

Rain chances will ramp up starting Tuesday with solutions in
agreement on a strong upper low crossing the southern Rockies en
route to the southern High Plains by Wednesday. Track of course is
cursory at this point, which ultimately plays into confidence of
rain and thunder chances. Backing flow in advance should be
adequate for precipitation to initiate Tuesday, and depending on
track could prolong chances into early Thursday. Still quite
early, but there appears to be potential for a significant
rainfall event; temperatures currently favor all-liquid phase.
RMcQueen

&&

.FIRE WEATHER...
An upper level storm system moving across the Texas Panhandle will
create very strong winds across the entire region today. However,
temperatures will be much cooler following a cold front from early
this morning. Temperatures will be close to seasonal averages
keeping prolonged critical fire weather conditions from occurring.
The southern South Plains and southern Rolling Plains will see the
lowest relative humidity values this afternoon with expected values
between 16 and 20 percent.

Elevated to critical fire weather appears likely for Sunday, with
strongest wind and lowest humidity favoring the southern South
Plains and Rolling Plains. Wind speed forecast remains a bit
uncertain whether will be enough for Red Flag conditions, though
the pattern strongly suggests this. Stay tuned. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for TXZ026-032-033-036>044.

High Wind Warning from 11 AM this morning to 7 PM CDT this
evening for TXZ021>025-027>031-034-035.

&&

01/05
Hazardous weather outlook, Mar 24, 4:33 AM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
433 AM CDT Fri Mar 24 2017

TXZ021>044-250945-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
433 AM CDT Fri Mar 24 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

North-northwest winds of 35-45 mph with gusts to 60 mph will be
possible across the extreme southwestern Texas Panhandle into the
central South Plains. A high wind warning is in effect for this
area. Outside of the high wind warning, winds will be slightly lower
but a wind advisory will be in effect. The high winds will cause
blowing dust which may reduce visibilities, especially on the
Caprock.

Elevated fire weather conditions are expected area-wide this
afternoon with near critical conditions across the southern South
Plains and southern Rolling Plains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated to critical fire weather with gusty west winds are
expected Sunday, favoring the southern South Plains and southern
Rolling Plains.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:03 PM CDTSpecial Weather StatementLUBLubbock27 min
Mar 23, 9:09 PM CDTSpecial Weather StatementLUBSwisher36 min
Mar 23, 9:30 PM CDTSpecial Weather StatementLUBLubbock15 min
Mar 23, 9:45 PM CDTSpecial Weather StatementLUBFloyd30 min
Mar 24, 4:49 AM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Floyd, Hale, Hall and 6 more14 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.